MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENGAGE CEMENTLESS PARTIAL KNEE ST; PROSTHESIS,KNEE,SEMI-CONSTRAINED,UNICOMPARTMENTALUNCEMENTED,POROUSCOATED

SMITH & NEPHEW, INC. ENGAGE CEMENTLESS PARTIAL KNEE ST; PROSTHESIS,KNEE,SEMI-CONSTRAINED,UNICOMPARTMENTALUNCEMENTED,POROUSCOATED
Catalog Number 1-10003-400
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a pka surgery, the patient experienced a loosening of the engage cementless partial knee st.This adverse event was solved by revision surgery on (b)(6) 2022.Current health status of patient in unknown.
 
Additional Manufacturer Narrative
D4: part number updated.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.The visual inspection revealed did not reveal the stated failure.The visual does show signs of wear.The clinical/medical investigation concluded that, the requested clinical documentation has not been provided for evaluation.Therefore, there were no clinical factors found which would have contributed to the reported event.The patient's current condition is unknown and the patient impact beyond the revision surgery could not be determined.No further clinical assessment can be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A review of the production records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history based on the historical data revealed similar previous events, however, no commonalities that would suggest a device deficiency were found.A review of the instructions for use documents for engage partial knee system revealed that early or late loosening has been identified in adverse effects and complications.There is not enough data available to conclude that the overall clinical benefit outweighs the potential risk profile when compared to the state of the art.The existing data identifies a potential signal that the performance is an outlier vs the state of the art with respect to the risk for revision.In addition, a historical review concluded that no previous escalated actions for this type of issue were identified.However, as a correction action a voluntary market removal will be performed for the engage cementless partial knee system due recent complaint data that indicates that the revision rate may be trending higher than corresponding similar devices in global joint replacement registries.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, size selected, lack of ingrowth, osteolysis and/or traumatic injury.This issue was identified and is being addressed though our internal quality process.Based on this investigation, the need for corrective action is not indicated.

Brand Name
ENGAGE CEMENTLESS PARTIAL KNEE ST
Common Device Name
PROSTHESIS,KNEE,SEMI-CONSTRAINED,UNICOMPARTMENTALUNCEMENTED,POROUSCOATED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16199481
Report Number1020279-2023-00143
Device Sequence Number4402796
Product Code NJD
UDI-Device Identifier00885556872987
UDI-Public885556872987
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1-10003-400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer05/04/2023
12/22/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date05/04/2023
12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 92286
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown